Aa
A
A
A
Close
Depression Community
10.5k Members
763297 tn?1281383025

Paxil weight gain

I have been taking Paxil for about a year and have gained at least 30 lbs. I also have no energy at all. If I don't get between 12-14 hours of sleep a day, im like a zombie. I have done research about the side effects from taking Paxil but their website says weight gain is a possibility and mentions nothing about the loss of energy. I feel like I cannot accomplish anything because of all the sleep I require. Im 24 and I went from a size 1 to a size 7. I have decided against my doctor's wishes to stop taking this medication. I am wheaning myself off slowly because of the horrible withdrawl sysmptoms such as severe dizziness and nausea. Please if anyone would like to comment on any of this it would be helpful because im feeling terrible about the idea of being depressed again but i will not stay this overweight, it's not worth it to me.
2 Responses
Avatar universal
I have had the same thing happen on Zoloft. I gained at least 30lbs, and it creeped up slowly. I'm not sure why your doctor won't switch you to another more benificial drug. It's not normal to sleep that long. I was just doing that until geez Tuesday. It was the combination of meds I was on. I would research some on the drugs for depression that may have lesser possiblities of gaining weight. Though a size 7 isn't too bad *winks*.
I'm on 2 meds that can do that now, but I am super vigilant about what I eat, and one of the drugs makes you lose your appetite, so who knows if between them it balances them out. I still have chocies from Xmas *gasps*, that's never happened before.

Here is a pretty good link that shows the different meds and their general side effects which I think could help you :)

http://familydoctor.org/online/famdocen/home/common/mentalhealth/treatment/012.html#ArticleParsysMiddleColumn0001

If you think it's worthy print it out and take it to your doctor. Though, I have to put my personal opinion about avoiding the MAOI's, those should only be used before all other meds haven't working including taking meds in what we call "mood stabilizers"

Do you have a psychiatrist? or is it a GP(general practioner)? If you don't, I would highly recommend you get a referral to one, they are experts in these meds as well as most do some sort of counselling, mine only does that for 15 or so, BUT explains why I do the things I do, and points out better ways to handle things, which is invaluable, and is helping me more I think.

Let me know how you are doing. Expect some withdrawals, especially it you are on Paxil, Cymbalta and Effexor are nasty as well when you try to get off the meds.
763297 tn?1281383025
Thank you for talking to me about your experience, i have been feeling kind of low lately and noone understands what im going through. My mom is the best but she doesn't understand. She doesn't understand depression and she tells me to just think about happy things and take control of my life. Depression just makes the happy things in my life not so happy anymore, well that's the best way i can explain it. I have a psychologist and a general doctor but she cant see me until March 10. And my psychologist wants me to stay on this med... i am already quitting it slowly, do you know what i should expect? Well, thanks again.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.